Utah, 2007

Winter Weather in Utah, February 10 to 12, 2007

February 10 to 12, 2007 · NWS GJT · 1 event in 1 county or zone

A moist Pacific storm system brought significant snowfall to the mountains of southeast Utah.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A moist Pacific storm system brought significant snowfall to the mountains of southeast Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 10, 3:08 PM MST, 7 hours 52 minutes earlier.

Area forecast discussion, Feb 10, 3:08 PM MST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
308 PM MST SAT FEB 10 2007

.SHORT TERM (TONIGHT THROUGH MONDAY)...
FLAT RIDGE REMAINED OVER THE CWFA TODAY. A WEAK SHORTWAVE WHICH MOVED
EASTWARD THROUGH THE RIDGE EARLY THIS MORNING GENERATED SNOW OVER
THE NORTHERN AND CENTRAL MOUNTAINS FOR MUCH OF THE MORNING.
SATELLITE...SURFACE OBSERVATIONS AND AREA WEB CAMS INDICATED AIRMASS
HAD STABILIZED IN THE WAKE OF THE DISTURBANCE LEAVING JUST A FEW
POCKETS OF LIGHT SNOW OVER THE PEAKS OF THE DIVIDE EARLY THIS
AFTERNOON. SNOWFALL ACCUMULATIONS HAVE BEEN LIGHT ACCORDING TO SKI
REPORTS AND SNOTEL OBSERVATIONS.

TONIGHT: EXPECT SNOW TO INCREASE IN AREAL EXTENT AGAIN OVERNIGHT AS
YET ANOTHER SHORTWAVE IS EJECTED FROM THE LOW PRESSURE SYSTEM OFF THE
WEST COAST. MODEL GUIDANCE SUGGEST THIS DISTURBANCE WILL GENERATE
LIGHT SNOWFALL ACCUMULATIONS SIMILAR TO LAST NIGHT. CLOUD COVER WILL
CONTINUE TO MODERATE LOWS AND MADE ONLY MINOR ADJUSTMENTS TO FORECAST
FEATURING NEAR PERSISTENCE TEMPS.

SUNDAY: MODELS HINT AT DECREASE IN SNOWFALL DURING THE MORNING AS
SHORTWAVE PASSES EAST OF THE DIVIDE EARLY. BOTH GFS AND NAM SHOW
FLOW BACKING TO THE SOUTHWEST DURING THE AFTERNOON AS A MORE
ENERGETIC WAVE PUSHES INTO THE GREAT BASIN. AS IN PREVIOUS
DISCUSSION...FELT QPF A BIT OVERSTATED BUT WILL GO ALONG WITH THE
IDEA OF TREND TOWARD INCREASED AREAL SNOWFALL. THOUGH PACIFIC
MOISTURE OVER THE REGION WELL ESTABLISHED...DYNAMIC LIFT AND
OROGRAPHICS UNIMPRESSIVE WHILE LAPSE RATES NOT VERY STEEP SO EXPECT
SNOWFALL ACCUMULATIONS WILL REMAIN LIGHT. HIGHS WILL CONTINUE TO
BE ABOVE NORMAL SO LOWER VALLEYS CAN EXPECT PRECIPITATION IN THE
FORM OF RAIN.

SUNDAY NIGHT: BOTH GFS AND NAM IN AGREEMENT WITH A BETTER DEFINED
SHORTWAVE PASSING OVER THE REGION DURING THE NIGHT. DYNAMIC AND
OROGRAPHIC LIFT SUPPORT INCREASED ACCUMULATIONS...BUT FEEL TOTALS
WILL FALL A BIT SHORT OF ADVISORY CRITERIA EXCEPT IN A FEW FAVORED
LOCATIONS. OVERNIGHT LOWS WILL REMAIN MILD DESPITE COLDER
TEMPERATURES AT THE 7H LEVEL.

MONDAY: IMPROVING CONDITIONS EXPECTED IN NVA ON THE BACKSIDE OF THE
SHORTWAVE. TEMPERATURES WILL REMAIN LARGELY UNCHANGED.

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
MODELS CONTINUE TO PREDICT AN UNSETTLED FLOW THROUGH MOST OF THE
LONG TERM PERIOD. A RELATIVELY UNSTABLE...MOIST PACIFIC FLOW WILL
REMAIN OVER THE AREA AS THE HIGHLY AMPLIFIED LARGE SCALE WESTERN
RIDGE/EASTERN TROUGH PATTERN BREAKS DOWN AND BECOMES MORE
COMPLICATED. A SERIES OF SHORTWAVES MOVING ACROSS THE AREA AND INTO
THE BASE OF THE TROUGH WILL PERIODICALLY BRING AN INCREASE TO THE
CHANCE OF PCPN. BUT MODELS HAVE HAD DIFFICULTIES IN THE TIMING OF
THESE WAVES SO HAVE MADE MODEST CHANGES TO THE BROAD-BRUSHED
FORECAST. HOWEVER IT DOES LOOK LIKE THE BEST CHANCE OF PCPN WILL BE
TUE/TUE NIGHT AS THE FIRST AND STRONGEST WAVE MOVES OVER THE AREA. SO
HAVE INCREASED POPS...MAINLY OVER THE SOUTHERN MOUNTAINS AS THE FLOW
WILL SPLIT SOMEWHAT WITH BEST DYNAMICS REMAINING SOUTH OVER AZ AND
NM. WITH THE RELATIVELY MILD CONDITIONS RAIN OR MIXED PCPN WILL BE
POSSIBLE FOR MANY VALLEY LOCATIONS.

TOWARDS THE END OF THE WEEK...THE LARGE SCALE PATTERN LOOKS LIKE IT
WILL AMPLIFY AGAIN FOR A DRYING TREND WEST OF THE DIVIDE. HOWEVER...
CONFIDENCE REMAINS LOW SO HAVE KEPT SOME LOW GRADE POPS OVER THE
MOUNTAINS THROUGH SAT.

NOT TOO MUCH COLD AIR WITH EACH WAVE SO TEMPS WILL REMAIN NEAR
NORMAL. HAVE MADE JUST SMALL ADJUSTMENTS TO THE PREVIOUS FORECAST
WHICH MORE OR LESS AGREES WITH GUIDANCE NUMBERS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

NL/EH
Hazardous weather outlook, Feb 10, 4:27 AM MST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
427 AM MST SAT FEB 10 2007

COZ001>014-017>023-UTZ022>025-027>029-111200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
427 AM MST SAT FEB 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED...LIGHT SNOW SHOWERS ARE EXPECTED
OVER THE HIGHER NORTHERN MOUNTAINS THIS AFTERNOON AND TONIGHT.
ACCUMULATIONS OF 1-3 INCHES CAN BE EXPECTED ABOVE 8000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL INCREASE AND BECOME MORE WIDESPREAD SUNDAY AND SUNDAY
NIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OVER THE MOUNTAINS OF 4-7
INCHES. MOUNTAIN PASSES WILL BECOME ICY AND SNOWPACKED MAKING TRAVEL
HAZARDOUS. AT LOWER ELEVATIONS A SCATTERED MIX OF RAIN AND SNOW IS
EXPECTED.

MONDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW IN ALL THE
MOUNTAINS...WITH A CHANCE OF RAIN AND SNOW AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MC/CJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, La Sal & Abajo Mountains

When
February 10, 11:00 PM MST to February 12, 7:00 AM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
Trained Spotter
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Widespread snowfall of 5 to 7 inches blanketed the area.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20250.